Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 144, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 30, 2012, 6:10 PM CDT for Leflore County, Sunflower County, Washington County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2012, 6:10 PM CDT (23:10 UTC)
- Expired
- Sep 30, 2012, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 6:35 PM CDT | FLASH FLOOD | Indianola, MS | REPORT OF WATER ACROSS HIGHWAY 82 IN INDIANOLA NEAR WALMART. REPORT RELAYED VIA SOCIAL MEDIA. |
| Sep 30, 6:50 PM CDT | FLASH FLOOD | Leland, MS | REPORTS OF FLOODING AT HIGHWAY 82 EAST IN LELAND THAT HAS SHUT DOWN THE HIGHWAY DUE TO FLOODING OF AN OVERPASS. REPORT RELAYED VIA SOCIAL MEDIA. |
| Sep 30, 8:30 PM CDT | FLASH FLOOD | 4 Nne Indianola, MS | REPORTS OF WATER RESCUE FROM A HOME ON FANSONIA PLANTATION ROAD. WATER IS COVERING MULTIPLE ROADS ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WGUS54 KJAN 302310
FFWJAN
MSC083-133-151-010215-
/O.NEW.KJAN.FF.W.0144.120930T2310Z-121001T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT SUN SEP 30 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ITTA BENA...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
* UNTIL 915 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
HEAVY RAIN TRAINING OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST THREE HOURS WHILE RAINFALL TOTALS IN THESE LOCATIONS OVER
THE PAST TWO DAYS RANGE FROM 3 TO 6 INCHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
RIDGE...MINTER CITY...SUNNYSIDE...MONEY...BLAINE AND SUNFLOWER
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO
HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3381 9019 3380 9018 3376 9019 3374 9031
3372 9031 3374 9024 3374 9023 3372 9013
3352 9029 3327 9060 3327 9073 3320 9069
3301 9100 3313 9112 3324 9109 3324 9110
3359 9076 3362 9066 3369 9066 3383 9045
$$
BYB1 follow-up statement
659
WGUS74 KJAN 010102
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT SUN SEP 30 2012
MSC083-133-151-010215-
/O.CON.KJAN.FF.W.0144.000000T0000Z-121001T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-
802 PM CDT SUN SEP 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...
AS OF 759 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
FLOODING ISSUES IN AND AROUND INDIANOLA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST THREE HOURS OVER MUCH OF THE WARNED AREA. WHILE THE HEAVIEST OF
THE PRECIPITATION HAS ENDED...SOME LOCALLY HEAVY RAIN IS STILL
POSSIBLE OVER PORTIONS OF THE WARNED AREA FOR THE NEXT HOUR OR TWO
AND FLASH FLOODING ISSUES ARE STILL A POSSIBILITY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTER
CITY...SUNNYSIDE...MONEY...BLAINE AND RULEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3381 9019 3380 9018 3376 9019 3374 9031
3372 9031 3374 9024 3374 9023 3372 9013
3352 9029 3327 9060 3327 9073 3320 9069
3301 9100 3313 9112 3324 9109 3324 9110
3359 9076 3362 9066 3369 9066 3383 9045
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:05 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 30, 3:05 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN SEP 30 2012
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE WINDING DOWN OF THE HEAVY RAIN RISK
ACROSS THE REGION BY 06Z MONDAY AS THE SURFACE LOW MOVES THROUGH THE
REGION...THUS EXTENDING THE FFA IN THE NORTH UNTIL 06Z. ALSO THE
RISK OF A FEW SEVERE STORMS IN THE SOUTH THROUGH THIS EVENING. THIS
FOLLOWED BY SOME LINGERING LIGHT RAIN AS THE UPPER SYSTEM HOVERS OVER
THE REGION IN THE SHORT TERM THEN POPS AND TEMPS.
CURRENT LATEST SATELLITE SHOWS THE A LOW LEVEL LOW OVER EAST TEXAS
AND A MIDLEVEL LOW OVER WEST ARKANSAS. AN ASSOCIATED WARM FRONTAL
BOUNDARY WAS NOTED FROM CENTRAL LOUISIANA THROUGH AROUND THE
INTERSTATE 20 CORRIDOR. VAPOR IMAGERY SHOWED SOME GOOD DRYING
SWINGING AROUND SOUTH SIDE OF THE UPPER SYSTEM INTO THE WESTERN
PORTION OF THE ARKLAMISS. AN ASSOCIATED SURFACE LOW WAS NOTED AROUND
ALEXANDRIA. MESO ANALYSIS SHOWED GOOD UPPER DIVERGENCE ACROSS THE
REGION AHEAD OF THE SYSTEM WITH RICH GULF MOISTURE WITH PWATS OF
AROUND 2 INCHES ALONG WITH SOME LOW LEVEL SHEAR. GOOD ISENTROPIC
LIFT ASSOCIATED WITH THE SOUTHERN PLAINS SYSTEM WAS CONTINUING TO
BRING WIDESPREAD SHOWERS TO THE REGION. A WARM SECTOR WAS DEVELOPING
OVER SOUTH CENTRAL LOUISIANA WHERE SOME STRONG CONVECTION WAS
OCCURRING. THE MARINE LAYER HAS STARTED TO PUSH INLAND TOWARD OUR
SOUTHERN COUNTIES. BREAKS IN CLOUD COVER IN THE SOUTH HAS ALSO AIDED
THE SURGE AND ALONG WITH WIND SHEAR. CURRENTLY SPC HAS A WATCH FOR
OUR SOUTHERN COUNTIES UNTIL 01Z. SO WILL KEEP THE SEVERE RISK IN THE
HWO. SO TAKING IT PERIOD BY PERIOD.
FOR TONIGHT...MODEL GUIDANCE HAS TAKEN A MORE SOUTHERN ROUTE WITH
THE SURFACE LOW...ESP THE NAM WHICH PUSHES IT THROUGH HBG EARLY
MONDAY. WHILE THE GFS AND UK PUSHES IT ACROSS AROUND KMEI BY EARLY
MONDAY. WILL GO WITH THE MORE NORTHERN ROUTE. BELIEVE THAT THE HEAVY
RAIN RISK WILL CONTINUE UNTIL 06Z MONDAY. SO EXPANDED THE FFA ACROSS
THE NORTHWEST AREA FROM WINNSBORO TO COLUMBUS. AS FAR AS SEVERE
WEATHER WILL KEEP THE RISK IN THE HWO FOR THE SOUTH THROUGH THIS
EVENING. WE WILL HAVE SOME GUSTY WINDS OF AROUND 25 MPH IN THE
NORTHWEST DELTA NEAR THE MS RIVER FOR THIS AFTERNOON INTO THIS
EVENING BEFORE MIDNIGHT. WILL MAINTAIN CURRENT HIGH POPS AND LOCALLY
HEAVY RAINS FOR THIS EVENING. THE ISENTROPIC ASCENT SHOULD WEAKEN
SOME AFTER MIDNIGHT ACROSS THE NORTH AS THE SURFACE LOW PUSHES
TOWARD KMEI. LOWS TONIGHT WILL RANGE FROM THE MIDDLE 50S NORTHWEST
TO AROUND 70 SOUTHEAST. WENT CLOSE TO MAV GUIDANCE.
FOR MONDAY AND MONDAY NIGHT...THE SURFACE LOW WILL PUSH INTO NORTH ALABAMA
AS THE UPPER SYSTEM ENTERS THE REGION. THIS WILL BRING SOME WRAP AROUND
MOISTURE FOR MORE CHANCES OF RAIN. EXPECT RAIN INTENSITIES TO
DECREASE DURING THE DAY AS THE BEST ASCENT SHOULD LIFT AWAY FROM THE
REGION BY THE AFTERNOON. EXPECT LIGHT RAIN FROM THE AFTERNOON
THROUGH THE NIGHT. IT WILL BE A LITTLE COOL WITH HIGHS FROM THE
UPPER 60S TO THE LOWER 70S. LOWS WILL BE FROM THE LOWER TO UPPER 50S.
WENT CLOSE TO MAV GUIDANCE DUE TO CLOUD COVER. ON POPS MADE SLIGHT
ADJUSTMENTS TO MAV GUIDANCE.
FOR TUESDAY AND TUESDAY NIGHT...THE AXIS OF THE UPPER TROUGH WILL
SETTLE ACROSS THE LOWER MISSISSIPPI VALLEY REGION. WRAP AROUND
CLOUDS AND MOISTURE WILL BRING MORE LIGHT RAIN FOR TUESDAY AND
SPRINKLES FOR TUESDAY NIGHT. THE WRAP AROUND CLOUDS SHOULD CLEAR OUT
WEDNESDAY MORNING. TEMPS WILL RECOVER SOME ON TUESDAY AS HIGH
PRESSURE SHIFTS TO THE EAST WITH HIGHS FROM THE LOWER TO MIDDLE 70S.
LOWS WILL BE FROM AROUND 50 TO MIDDLE 50S. WENT CLOSE TO MAV
GUIDANCE./17/
.LONG TERM(WEDNESDAY THROUGH SUNDAY)...QUIET CONDITIONS PREVAIL
THROUGH THE REST OF THE WEEK AS THE ARKLAMISS SITS UNDER A WEAKNESS
IN THE UPPER LEVEL FLOW PATTERN SOUTH OF BRISK ZONAL WESTERLIES TO
OUR NORTH. AS MENTIONED...HIGHS/LOWS WILL CLIMB BACK ABOVE NORMAL
FOR THE LATTER HALF OF THE WEEK UNDER PLENTIFUL EARLY OCTOBER
SUNSHINE. THE MODELS CONTINUE TO SHOW A COLD FRONT SWINGING ACROSS
THE REGION EITHER AT THE END OF THE WEEK OR OVER THE
WEEKEND...DEPENDING UPON YOUR NWP MODEL OF CHOICE. THE GFS/CANADIAN
ARE BIT FASTER THAN THE ECMWF WHICH DOESN'T SHOW THE FRONT CROSSING
THE ARKLAMISS UNTIL LATE SAT NIGHT/EARLY SUN MORNING. THE ECMWF MEAN
LOOKS JUST A TAD FASTER THAN THE OPERATIONAL EURO(BUT NOT AS FAST AS
THE GFS/CANADIAN)...AND HAVE GENERALLY FOLLOWED THIS TIMING WITH
TONIGHT'S PACKAGE. THIS MEANT A RAISE OF GFS MOS HIGHS/LOWS FRIDAY
INTO THE WEEKEND TO ACCOUNT FOR THE SLOWER TIMING. AS FOR RAIN
CHANCES...I WOULDN'T BE SURPRISED IF ENOUGH MOISTURE RETURNED FOR AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS AS THE FRONT PASSES AND
HAVE INCLUDED THESE THOUGHTS IN THE FORECAST. /BK/
&&
.AVIATION...MVFR CONDITIONS WITH AREAS OF IFR IN RAINFALL WILL
PREVAIL THROUGH THE EVENING AS BANDS OF HEAVY RAINS CONTINUE
SPREADING EWD ACROSS THE REGION. CURRENT HEAVY RAIN BAND OVER THE
WRN HALF OF THE CWFA MOVING EWD AT 18KTS DROPPING VSBYS FREQUENTLY
BELOW 2SM. SCATTERED EMBEDDED TSRA ARE LIKELY AS WELL THROUGH EARLY
TONIGHT. NELY SURFACE WINDS WILL BE QUITE GUSTY AT 15-22KTS OVER OUR
DELTA COUNTIES AND BE ELY AT 10-16KTS ELSEWHERE AS A SURFACE LOW
DEEPENS ACROSS CENTRAL LA THIS EVENING AND MOVES INTO SRN MS BY 06Z.
SURFACE WINDS WILL GRADUALLY BECOME NNWLY 8-15KTS ON MONDAY WITH
DIMINISHING RAINFALL AND VERY SLOWLY IMPROVING CEILINGS IN THE
AFTERNOON/EVENING.
VFR CONDITIONS MAY NOT RETURN COMPLETELY UNTIL MID WEEK./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 63 69 53 74 / 86 63 43 19
MERIDIAN 67 73 56 73 / 89 59 42 23
VICKSBURG 61 69 53 75 / 88 69 41 14
HATTIESBURG 69 75 56 78 / 71 39 24 16
NATCHEZ 59 69 54 76 / 62 46 24 13
GREENVILLE 58 68 55 74 / 100 92 46 22
GREENWOOD 61 69 56 73 / 100 88 51 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ038-039-
043>046-048>066-072>074.
FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-025>037-
040>042-047.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ024-026.
FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR LAZ007>009-015-016-
023-025.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075.
&&
17/40/CME/BKHazardous weather outlook, Sep 30, 2:49 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT SUN SEP 30 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060- 012000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON- ADAMS- 249 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI .DAY ONE...TONIGHT AND MONDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE UNTIL 1 AM FOR AREAS ALONG AND NORTH OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY TO COLUMBUS MISSISSIPPI. A FLASH FLOOD WATCH WILL EXPIRE IN THIS AREA AT 1 AM. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL POSSIBLE WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR THIS EVENING. MSZ054>058-061>066-072>074-012000- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO SEVERE STORMS APPEAR POSSIBLE INTO THIS EVENING. THE RISK AREA WILL BE ALONG AND SOUTH OF A WINNSBORO TO MENDENHALL TO QUITMAN LINE. THE PRIMARY HAZARDS WILL BE FROM A FEW BRIEF TORNADOES AND STRONG WIND GUSTS UP 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Sep 30, 4:19 PM CDT, 1 hour 51 minutes before
ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040>042-302230-
ASHLEY AR-CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-
MONTGOMERY MS-LEFLORE MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-
GRENADA MS-CARROLL MS-BOLIVAR MS-YAZOO MS-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
419 PM CDT SUN SEP 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SUN SEP 30 2012
...STRONG WINDS AFFECTING SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI...
AN INTENSIFYING LOW PRESSURE SYSTEM IS PRODUCING STRONG WINDS ACROSS
THE DELTA REGION WITH WIND GUSTS RECORDED UP TO 48 MPH IN THE
GREENVILLE AREA. STRONG WINDS OF 30 TO 50 MPH WILL CONTINUE FOR THE
NEXT ONE TO TWO HOURS IN THIS AREA AND COULD BRING DOWN A FEW TREES
AND POWER LINES.
PERSONS SHOULD SEEK SHELTER AND DELAY TRAVEL UNTIL THE STRONG WINDS
SUBSIDE LATER THIS EVENING.
LAT...LON 3380 9087 3377 9018 3374 9030 3370 9030
3374 9024 3373 9014 3378 9014 3376 8951
3281 9030 3278 9195
TIME...MOT...LOC 2115Z 216DEG 29KT 3343 9076
EECLocal storm report, Sep 30, 4:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 SE BAY SPRINGS 31.96N 89.26W
09/30/2012 JASPER MS EMERGENCY MNGR
REPORTS OF TWO TREES DOWN ON COUNTY ROAD 17 SOUTH OF BAY
SPRINGS. MINOR DAMAGE TO ONE HOUSE OCCURRED.
&&
DCOXSpecial weather statement, Sep 30, 5:52 PM CDT, 18 minutes before
MSZ072-073-302320-
MARION MS-LAMAR MS-
552 PM CDT SUN SEP 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT SUN SEP 30 2012
...WATCHING A THUNDERSTORM IN SOUTHERN MARION COUNTY CLOSELY...
A THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WIND GUSTS WAS
LOCATED 5 MILES EAST OF SANDY HOOK AT 551 PM CDT...MOVING NORTHEAST
AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM AND THE STORM ALSO
CONTAIN WEAK ROTATION.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAMAR AND SOUTHEASTERN MARION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3104 8985 3106 8984 3143 8957 3143 8956
3137 8945 3135 8945 3135 8941 3131 8935
3100 8964 3100 8977
TIME...MOT...LOC 2251Z 215DEG 31KT 3108 8970
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:00 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 2 hr |
| Sep 30, 4:19 PM CDT | Special Weather Statement | JAN | Carroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more | 71 min |
| Sep 30, 5:52 PM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Sep 30, 6:33 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 66 min |
| Sep 30, 6:50 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 5 more | 75 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.